Q. I have hair fall, itching and white flakes on scalp. Why?

Answered by
Dr. Joydeep Singha
and medically reviewed by iCliniq medical review team.
Published on Dec 25, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

For four years, I have been suffering from severe hair fall. I have also visited a hair clinic once, but their treatment is too expensive. So, I have not continued the treatment. As my earning is very low, I have never visited any good dermatologist. I have tried various products, but the hair fall never reduced. It also itches a lot and too much white flakes come out of my hairs. I do not think that it as dandruff, because I have used Selsun shampoo with Fluconazole 400 mg once in a week for three to four months. But, the white flakes are still present in my hair. Also, I have some sticky white color thing in my scalp. I do not know what it is. I have attached the photos. Also, I am shampooing my hair daily. If not, then I will end up with unbearable itching. My maternal grandfather had male pattern baldness. Medicines that I have already taken are Fluconazole 400 mg, Selsun shampoo, Candid lotion, Rootz hair oil and some ayurvedic products. Please suggest some medicines for all my problems.

Dr. Joydeep Singha

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

  • It is sebopsoriasis of the scalp (attachment removed to protect patient identity). I suggest a shampoo containing Coal tar and Salicylic acid on alternate day and keep it for 5 to 7 minutes on the hair and then wash.
  • There is no evidence of familial type of hair loss found as far as the picture is concerned and hair loss is due to different cause rather than the prevailing disease.
  • Also, I suggest you try Procapil 3% lotion (Finasteride) twice daily.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

I read somewhere that masturbation and sex can be the reason for hair fall. Is that true?

Dr. Joydeep Singha

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

No, hair fall does not have any relation with that.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is hair fall common after a surgery?

Query: Hi doctor, Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tab...  Read Full »

Does hair fall stop immediately with the use of Proscar?

Query: Hi doctor,I have been on Rogaine for 6 years and now on Proscar for 10 days. I had used it before, but went off. I cannot tell if I am still losing hair or not. Does hair loss stop immediately once Proscar is used?  Read Full »

Can you suggest treatment for facial dryness and itchy scalp?

Query: Hi doctor, Today I visited a dermatologist for facial dryness, dandruff, boils and itchy scalp. I was prescribed Episoft cleansing lotion, Cetaphil cream, Fusirose lotion and 8X shampoo. Fusirose lotion is out of stock near my place and online. Can you please suggest a substitute lotion? I bough...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.